Learning Centre

Duality in stochastic and dynamic optimization

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.advisor Pennanen, Teemu, King's College London, UK
dc.contributor.author Perkkiö, Ari-Pekka
dc.date.accessioned 2013-10-03T09:00:33Z
dc.date.available 2013-10-03T09:00:33Z
dc.date.issued 2013
dc.identifier.isbn 978-952-60-5307-3 (electronic)
dc.identifier.isbn 978-952-60-5306-6 (printed)
dc.identifier.issn 1799-4942 (electronic)
dc.identifier.issn 1799-4934 (printed)
dc.identifier.issn 1799-4934 (ISSN-L)
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/11011
dc.description.abstract The main theme in this dissertation is convex duality in stochastic and dynamic optimization. The analysis is based on the conjugate duality framework of Rockafellar and on the theory of convex integral functionals. The dissertation consists of an overview and of three articles. In the first article we study dynamic stochastic optimization problems parameterized by a random variable. Such problems arise in many applications in operations research and mathematical finance. We give sufficient conditions for the existence of solutions and the absence of a duality gap. Our proof uses extended dynamic programming equations, whose validity is established under new relaxed conditions that generalize certain no-arbitrage conditions from mathematical finance. The second article contributes to the theory of integral functionals that is closely connected with set-valued analysis. Given a strictly positive measure, we characterize inner semicontinuous solid convex-valued mappings for which continuous functions which are selections almost everywhere are selections. This class contains continuous mappings as well as fully lower semicontinuous closed-valued mappings that arise in variational analysis and optimization of integral functionals. The characterization allows for extending existing results on convex conjugates of integral functionals on continuous functions. We also give an application to integral functionals on left continuous functions of bounded variation. In the third article we study duality in problems of Bolza over functions of bounded variation. We parameterize the problem by a general Borel measure which has direct economic interpretation in problems of financial economics. Using our results on conjugates of integral functionals, we derive a dual representation for the optimal value function in terms of continuous dual arcs and we give conditions for the existence of solutions. Combined with well-known results on problems of Bolza over absolutely continuous arcs, we obtain optimality conditions in terms of extended Hamiltonian conditions. en
dc.description.abstract Väitöskirjan pääteema on konveksi duaalisuus stokastisessa ja dynaamisessa optimoinnissa. Analyysi pohjautuu Rockafellarin konjugaattiduaalisuuteen ja konveksien integraalifunktionaalien teoriaan. Väitöskirja sisältää johdannon ja kolme artikkelijulkaisua. Ensimmäisessä artikkelissa tutkimme satunnaismuuttujilla parametrisoituja dynaamisia stokastisia optimointiongelmia. Tällaisia ongelmia esiintyy monissa sovelluksissa operaatiotutkimuksessa ja rahoitusteoriassa. Annamme riittävät ehdot ratkaisujen olemassaololle ja duaaliesitykselle. Todistuksemme hyödyntävät laajenettuja dynaamisen ohjelmoinnin yhtälöitä, joiden pätevyyden todistamme uusilla oletuksilla. Nämä yleistävät tunnettuja arbitraasiehtoja rahoitusteoriassa. Toinen artikkeli käsittelee integraalifunktionaalien teoriaa, joka kytkeytyy joukkoarvoiseen analyysiin. Karakterisoimme sisältä puolijatkuvat kiinteät konveksiarvoiset kuvaukset, joille jatkuvat oleelliset selektiot ovat selektioita. Tämä luokka sisältää jatkuvat kuvaukset sekä alhaalta täysin puolijatkuvat suljettuarvoiset kuvaukset, joita esiintyy variaatioanalyysissa ja optimoinnissa integraalifunktionaalien yhteydessä. Karakterisointi mahdollistaa yleistyksen olemassa oleville tuloksille, jotka käsittelevät integraalifunktionaalien konvekseja konjugaatteja jatkuvilla funktioilla. Annamme myös sovelluksen integraalifunktionaaleille vasemmalta jatkuvilla, rajoitetusti heilahtevilla funktioilla. Kolmannessa artikkelissa tutkimme duaalisuutta Bolzan tehtävissä rajoitetusti heilahtevilla funktioilla. Parametrisoimme tehtävän Borel-mitalla, jolla on taloudellinen tulkinta rahoitusteorian sovelluksissa. Johdamme duaaliesityksen arvofunktiolle ja annamme ehdot ratkaisujen olemassaololle käyttämällä uusia tuloksiamme integraalifunktionaaleille. Lisäksi esitämme optimaalisuusehdot laajennettujen Hamiltonin ehtojen avulla. fi
dc.format.extent 92
dc.format.mimetype application/pdf
dc.language.iso en en
dc.publisher Aalto University en
dc.publisher Aalto-yliopisto fi
dc.relation.ispartofseries Aalto University publication series DOCTORAL DISSERTATIONS en
dc.relation.ispartofseries 133/2013
dc.relation.haspart [Publication 1]: Pennanen, T. and Perkkiö, A.-P.. Stochastic programs without duality gaps.Mathematical Programming, Volume 136, Issue 1, pages 91–110, December2012.
dc.relation.haspart [Publication 2]: Perkkiö A.-P.. Continuous essential selections and integral functionals.Set-Valued and Variational Analysis, DOI: 10.1007/s11228-013-0249-0, 14pages, August 2013.
dc.relation.haspart [Publication 3]: Pennanen T. and Perkkiö A.-P.. Duality in convex problems of Bolza overfunctions of bounded variation. http://math.aalto.fi/~aperkkio, 18 pages,April 2013.
dc.subject.other Mathematics en
dc.title Duality in stochastic and dynamic optimization en
dc.title Duaalisuus stokastisessa ja dynaamisessa optimoinnissa fi
dc.type G5 Artikkeliväitöskirja fi
dc.contributor.school Perustieteiden korkeakoulu fi
dc.contributor.school School of Science en
dc.contributor.department Matematiikan ja systeemianalyysin laitos fi
dc.contributor.department Department of Mathematics and Systems Analysis en
dc.subject.keyword convex analysis en
dc.subject.keyword optimization en
dc.subject.keyword stochastics en
dc.subject.keyword konveksi analyysi fi
dc.subject.keyword optimointi fi
dc.subject.keyword stokastiikka fi
dc.identifier.urn URN:ISBN:978-952-60-5307-3
dc.type.dcmitype text en
dc.type.ontasot Doctoral dissertation (article-based) en
dc.type.ontasot Väitöskirja (artikkeli) fi
dc.contributor.supervisor Kinnunen, Juha, Prof., Aalto University, School of Science, Department of Mathematics and Systems Analysis, Finland
dc.opn Mordukhovich, Boris, Wayne State University, USA
dc.date.dateaccepted 2013-08-19
dc.rev Goebel, Rafael, Loyola University Chicago, USA
dc.rev Rasonyi, Miklos, University of Edinburgh, UK
dc.date.defence 2013-10-11
local.aalto.digifolder Aalto_66485
local.aalto.digiauth ask


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search archive


Advanced Search

article-iconSubmit a publication

Browse

Statistics